Journal of Applied Mathematics
Volume 2003 (2003), Issue 7, Pages 327-364

Analysis of a multiple-porosity model for single-phase flow through naturally fractured porous media

Anna Maria Spagnuolo and Steve Wright

Department of Mathematics and Statistics, Oakland University, Rochester 48309-4485, MI, USA

Received 28 May 2002; Revised 24 February 2003

Copyright © 2003 Anna Maria Spagnuolo and Steve Wright. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


A derivation of a multiple-porosity model for the flow of a single phase, slightly compressible fluid in a multiscale, naturally fractured reservoir is presented by means of recursive use of homagnetization theory. We obtain a model which generalizes the double-porosity model of Arbogast et al. (1990) to a flow system with an arbitrary finite number of scales.